My doctor started me on Viibryd about a month ago after I'd been on Lexapro for years and it had stopped working as well. I did the standard step-up dosage pattern with the starter pack... started at 10mg and was up to 40mg by the 3rd week. I should mention that I am anorexic and bulimic and my doctor is well aware of this, and when he told me about this new Viibryd medication I adamantly stated that I CANNOT be on anything that causes weight gain. (I also take 450mg of Wellbutrin XL and have been for several years now.) So he promised me that Viibryd doesn't cause weight gain and I agreed to start taking it. A couple of years ago, I lost a ton of weight (110 pounds) through diet and tons of exercise and managed to stay at about 100-105 pounds for a good 6 months, even AFTER I stopped exercising completely.
Well, suddenly I started gaining weight rapidly about a month ago, and so I freaked out and started going to the gym again and working out hardcore (which I know produces results because that's how I've lost weight and kept it off in the past) and immediately changed my eating habits. Yet I'm still steadily gaining weight at an alarming rate and the only explanation I have for it is that it's the Viibryd. I know it's not normal to exercise hardcore, eat healthy, and STILL gain weight. I now weigh 120 pounds and the number has just steadily climbed up since I started Viibryd. I don't understand this at all. I weigh myself everyday and monitor every single thing I eat. I track my caloric intake religiously and I know exactly how many calories I've burned during my workouts, and nothing can account for this weight gain other than the medication. If anything, I should be LOSING weight since I just went from sitting on my butt all day to an hour of cardio a day, but this is not the case. In the 3 weeks since I started working out hardcore, I've gained 5 pounds (no, it's not from fat converting to muscle). I think Viibryd needs to be tested more and an updated report of side effects needs to be published. No amount of depression in the world is worse than weight gain for me, so it's ironic that an anti-depressant is causing me to want to kill myself due to a side effect that seems to be a lot more common than the pharmaceutical companies would have you believe. I'm going to stop taking the Viibryd as of today and I don't care what my doctor has to say. I'm hoping I'll be able to take off the 10 pounds I've gained in the month since I started Viibryd once I stop taking it. I'll make sure to post an update to this thread once I've tapered myself off to let everyone know if anything changes. I'm just really upset because I was led to believe this medication wouldn't cause any weight issues. I've also had an increased craving for sweets, but I haven't given in to it because I know what sweets do. I'm also incredibly bloated since starting the Viibryd. Has anyone else had similar experiences with weight gain and this medicine and past eating disorders?